Format

Send to

Choose Destination
Saudi J Kidney Dis Transpl. 2018 Nov-Dec;29(6):1511-1514. doi: 10.4103/1319-2442.248315.

Short-course metronidazole-induced reversible acute neurotoxicity in a renal transplant recipient.

Author information

1
Department of Nephrology, All India Institute of Medical Sciences, New Delhi, India.

Abstract

Neurotoxic manifestations due to chronic metronidazole intake are well known, but neurotoxicity due to short-term use of metronidazole is very rare. We present a case of acute neurotoxicity due to short course of injectable metronidazole given in usual doses to a renal allograft recipient for persistent diarrhea. It responded to withdrawal of the offending drug. Tacrolimus trough concentration did not increase during neurotoxicity, thereby ruling out any metronidazole-tacrolimus interaction. Magnetic resonance imaging of the brain showed widespread osmotic demyelination and its recovery after drug withdrawal. This is the first reported case of a renal transplant recipient developing acute neurotoxicity due to short-term use of metronidazole, without any increase in tacrolimus trough concentrations.

PMID:
30588989
DOI:
10.4103/1319-2442.248315
Free full text

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd
Loading ...
Support Center